MAUDE Adverse Event Report: COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hawkone was not received for evaluation.No ancillary devices or cine images from the procedure were received.A single photographic image was received.The photographic image shows the hawkone cutter separated just distal of the distal assembly cutter window.A tearing of the distal assembly just distal of the cutter window was observed.The coil housing, flushing port, and distal tip remain on the guidewire that protrudes from the support catheter.The cutter head and drive shaft extend distally from the cutter window.Due to the quality, clarity, and pixelation of the photographic image it is not possible to confirm or not confirm if the guidewire prolapsed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician employed the use of a hawkone device with 6fr non-mdt sheath and 7mm spider fx embolic protection device for the treatment of a severely calcified 40mm lesion in the proximal right superficial femoral artery (sfa) of diameter 7mm.Lesion exhibited 80% stenosis.Vessel reported to be severely tortuous.Vessel was not pre-dilated.Ifu was followed.It is reported during withdrawal of the device severe resistance was experienced and the tip detached at the hinge pin (separation occurred from the cutter and nose cone).The entire system was removed from the patient with no intervention required nor injury to the patient.The cutter was reported to have been outside the housing during removal but was removed safely.The patient has been discharged.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7308836
Report Number9612164-2018-00436
Device Sequence Number16456283
Product Code MCW
UDI-Device Identifier00643169792302
UDI-Public00643169792302
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2020
Device Catalogue NumberH1-M
Device Lot NumberA528290
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2018
Initial Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR